MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil protruded in the catheter's tip during removal.Vascular access was via the right inguinal by ipsilateral antegrade approach.The target lesion was located in a mildly tortuous and non calcified right internal iliac.A 12mm x 20cm.035 interlock coil was selected for use for a stent graft of an abdominal aortic aneurysm.During the procedure, it was noted that the coil became stuck in the area where tip of the coil was slightly extended for the distal part of the microcatheter.Furthermore, during removal, the coil protruded from the tip of the catheter.The coil was simply removed and the procedure was completed with another of the same device.No patient complications were reported and patient was good post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A delivery wire, coil and introducer sheath were returned for this complaint.The coil and delivery wire arms were interlocked.The twist lock of the introducer sheath had been opened.Residues of blood were noted within the introducer sheath.The delivery wire was inspected and no anomalies were noted.The coil was inspected and it was found kinked and stretched.The main coil was advanced through the introducer sheath without problems, no resistance was felt.The zap tip has a smooth surface.The interlocking arm was inspected and no anomalies was noted.The zap tip has a smooth surface.The interlocking arm was inspected and no anomalies was noted.Dimensional inspection of the delivery wire and main coil revealed the components were within specifications.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9720506
Report Number2134265-2020-01569
Device Sequence Number329635
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0023548819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/15/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK RIM CATHETER; COOK RIM CATHETER; DESTINATION INTRODUCER SHEATH; DESTINATION INTRODUCER SHEATH